Unified approach to h-optimization, hankel approximation and balanced realization problems

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

A unified approach is proposed here to solve three problems simultaneously, namely Hm-optimization, Hankel approximation and minimal balanced realization for scalar systems. It is shown that all these problems can be reduced to the same standard form wherein merely the singular-value decomposition (SVD) of an easily constructed square matrix is required to establish the final solutions. The formulation is solely in terms of the coefficients of a transfer function and the resulting algorithm can be performed in a very computationally efficient way.

Original languageEnglish
Pages (from-to)967-978
Number of pages12
JournalInternational Journal of Control
Volume47
Issue number4
DOIs
Publication statusPublished - 1988 Jan 1

Fingerprint

Singular value decomposition
Transfer functions

All Science Journal Classification (ASJC) codes

  • Control and Systems Engineering
  • Computer Science Applications

Cite this

@article{3c3762707882479cb90c1fa54d8c2eea,
title = "Unified approach to h∞-optimization, hankel approximation and balanced realization problems",
abstract = "A unified approach is proposed here to solve three problems simultaneously, namely Hm-optimization, Hankel approximation and minimal balanced realization for scalar systems. It is shown that all these problems can be reduced to the same standard form wherein merely the singular-value decomposition (SVD) of an easily constructed square matrix is required to establish the final solutions. The formulation is solely in terms of the coefficients of a transfer function and the resulting algorithm can be performed in a very computationally efficient way.",
author = "Yeh, {Fang Bo} and Ciann-Dong Yang and Mi-Ching Tsai",
year = "1988",
month = "1",
day = "1",
doi = "10.1080/00207178808906069",
language = "English",
volume = "47",
pages = "967--978",
journal = "International Journal of Control",
issn = "0020-7179",
publisher = "Taylor and Francis Ltd.",
number = "4",

}

Unified approach to h-optimization, hankel approximation and balanced realization problems. / Yeh, Fang Bo; Yang, Ciann-Dong; Tsai, Mi-Ching.

In: International Journal of Control, Vol. 47, No. 4, 01.01.1988, p. 967-978.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Unified approach to h∞-optimization, hankel approximation and balanced realization problems

AU - Yeh, Fang Bo

AU - Yang, Ciann-Dong

AU - Tsai, Mi-Ching

PY - 1988/1/1

Y1 - 1988/1/1

N2 - A unified approach is proposed here to solve three problems simultaneously, namely Hm-optimization, Hankel approximation and minimal balanced realization for scalar systems. It is shown that all these problems can be reduced to the same standard form wherein merely the singular-value decomposition (SVD) of an easily constructed square matrix is required to establish the final solutions. The formulation is solely in terms of the coefficients of a transfer function and the resulting algorithm can be performed in a very computationally efficient way.

AB - A unified approach is proposed here to solve three problems simultaneously, namely Hm-optimization, Hankel approximation and minimal balanced realization for scalar systems. It is shown that all these problems can be reduced to the same standard form wherein merely the singular-value decomposition (SVD) of an easily constructed square matrix is required to establish the final solutions. The formulation is solely in terms of the coefficients of a transfer function and the resulting algorithm can be performed in a very computationally efficient way.

UR - http://www.scopus.com/inward/record.url?scp=0023999502&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023999502&partnerID=8YFLogxK

U2 - 10.1080/00207178808906069

DO - 10.1080/00207178808906069

M3 - Article

AN - SCOPUS:0023999502

VL - 47

SP - 967

EP - 978

JO - International Journal of Control

JF - International Journal of Control

SN - 0020-7179

IS - 4

ER -